Alert archive / Connecticut / Flash Flood Warnings in 2018

Flash Flood Warning 50, NWS New York, NY

September 25, 2018Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Sep 25, 2018, 8:19 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2018, 8:19 PM EDT (00:19 UTC)
Expired
Sep 25, 2018, 11:15 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 8:32 PM EDTFLASH FLOODColchester, CTROUTE 16 NEAR LINWOOD CEMETERY IMPASSABLE/CLOSED DUE TO FLOODING.
Sep 25, 8:32 PM EDTFLASH FLOODLebanon, CTSEVERAL ROADS IMPASSABLE/CLOSED DUE TO FLOODING. BASEMENTS FLOODED ON GOSHEN HEIGHTS ROAD AND WATERMAN ROAD.
Sep 25, 9:05 PM EDTFLASH FLOODLebanon, CTCAR STUCK IN FLOOD WATERS ON SANTA ANNA ROAD
Sep 25, 9:10 PM EDTFLASH FLOODFranklin, CTCAR STRANDED IN FLOOD WATERS ON POND ROAD.
Sep 25, 9:11 PM EDTFLASH FLOODFranklin, CTCAR STUCK IN FLOOD WATERS ON POND ROAD
Sep 25, 9:30 PM EDTFLASH FLOODLebanon, CTLEBANON FIRE DEPARTMENT IS MAKING MULTIPLE WATER RESCUES OF OCCUPANTS STUCK IN VEHICLES IN FLOOD WATERS.
Sep 25, 9:50 PM EDTFLASH FLOODLebanon, CTA SECTION OF ROUTE 207 IS FLOODED AND IMPASSABLE WITH A CAR STUCK IN FLOOD WATERS AT SMITH ROAD AND GOSHEN HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted.

428 
WGUS51 KOKX 260019
FFWOKX
CTC007-011-260315-
/O.NEW.KOKX.FF.W.0050.180926T0019Z-180926T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
819 PM EDT TUE SEP 25 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Central New London County in southern Connecticut...
  Middlesex County in southern Connecticut...

* Until 1115 PM EDT.

* At 819 PM EDT, Doppler radar indicated heavy rain across the warned
  area. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Jewett City, Norwich, Colchester, East Hampton, Salem, Waterford,
  East Lyme, Ledyard, Griswold, East Haddam, Lebanon, Preston,
  Lisbon, Sprague and Bozrah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4166 7216 4166 7212 4163 7196 4164 7191
      4144 7200 4133 7243 4147 7242 4163 7250
      4158 7247 4159 7242 4160 7241 4159 7239
      4160 7238 4160 7234 4161 7233 4164 7233
      4167 7227 4169 7227 4171 7224

$$

MALOIT
2 follow-up statements
735 
WGUS71 KOKX 260231
FFSOKX

Flash Flood Statement
National Weather Service New York NY
1031 PM EDT TUE SEP 25 2018

CTC007-011-260315-
/O.CON.KOKX.FF.W.0050.000000T0000Z-180926T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New London CT-Middlesex CT-
1031 PM EDT TUE SEP 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
CENTRAL NEW LONDON AND SOUTHERN MIDDLESEX COUNTIES...

At 1030 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Up to just under seven inches of rain have already fallen. 
Flash flooding is already occurring.

Some locations that will experience flooding include...
Jewett City, Norwich, Colchester, Salem, Waterford, East Lyme,
Ledyard, Griswold, East Haddam, Lebanon, Preston, Lisbon, Sprague,
Bozrah and Lyme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4171 7224 4166 7216 4166 7212 4163 7196
      4164 7191 4144 7200 4133 7243 4147 7242
      4161 7233 4164 7233 4167 7227 4169 7227

$$

MALOIT
643 
WGUS71 KOKX 260247
FFSOKX

Flash Flood Statement
National Weather Service New York NY
1047 PM EDT TUE SEP 25 2018

CTC007-260256-
/O.CAN.KOKX.FF.W.0050.000000T0000Z-180926T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-
1047 PM EDT TUE SEP 25 2018

...THE FLASH FLOOD WARNING FOR SOUTHERN MIDDLESEX COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 4163 7196 4164 7191 4144 7200 4137 7227
      4150 7231 4166 7216 4166 7212

$$

CTC011-260315-
/O.CON.KOKX.FF.W.0050.000000T0000Z-180926T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New London CT-
1047 PM EDT TUE SEP 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
CENTRAL NEW LONDON COUNTY...

At 1046 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Up to almost seven inches of rain have fallen. Flash flooding 
is already occurring.

Some locations that will experience flooding include...
Jewett City, Norwich, Colchester, Salem, Waterford, East Lyme,
Ledyard, Griswold, Lebanon, Preston, Lisbon, Sprague, Bozrah, Lyme
and Gales Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4163 7196 4164 7191 4144 7200 4137 7227
      4150 7231 4166 7216 4166 7212

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 8:05 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 25, 8:05 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
805 PM EDT Tue Sep 25 2018

.SYNOPSIS...
A warm front will slowly move north of the area this evening,
followed by a cold front Wednesday and Wednesday night. High
pressure returns on Thursday and then builds to the north on
Friday as a wave of low pressure passes to the south. A stronger
high pressure builds from the west over the weekend and then
offshore early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Widespread flash flooding event continues with warnings ongoing
across western Suffolk County and across southern Connecticut.
The axis of heavy rain continues to be along a strong
convergence corridor with the warm front the its vicinity and a
middle level shortwave. Have noted some weak mesocyclones
within some of the stronger cells, but the main threat continues
to be from heavy rain. PWATS continues to be around 2 inches,
supporting torrential downpours.

A Public Information Statement has been issued listing some
rainfall totals so far with this event.

High resolution guidance shows the axis of heavy rain gradually
diminishing in the next few hours with a more limited threat for
heavy downpours after midnight. PoPs will be decreased
accordingly, but with a continued moist southerly flow and warm
front nearby, PoPs will still remain in the chance range.

Will need to watch the early morning hours as the HRRR and 3-km
NAM show some regneration of heavy rain, mainly along Long
Island and SE CT.

Winds should remain high enough at the coast to keep fog from
becoming widespread tonight. Inland areas north of the warm
front may see fog become more widespread and possibly dense.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Areas of fog during the early morning hours will dissipate as
heating and mixing commences. Scattered showered in the morning
will become more widespread as the day progresses with a pre-
frontal trough developing and followed by a cold front during
the eve. Moderate instability and 30-40kt of 0-6km bulk shear
has warranted SPC to place the entire area in a slight risk for
severe weather on Wed. The main threat is damaging winds. Heavy
rain will once again be a concern although the storms should be
moving and the upper pattern does not appear to be conducive for
training storms. However, urban and small stream flooding cannot
be ruled out.

Showers/tstms end from W to E Wed night with dry weather
returning behind it.

There is a high rip current risk for the Atlantic beaches
Wednesday.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The synoptic pattern through the long term will be characterized by
a large, mean trough over the northern CONUS. The upper trough may
flatten later this weekend and lift back into Canada early next week
as ridging rebuilds over the east.

High pressure will briefly build over the region on Thursday and
then lift to our north on Friday. The cold front that moves across
late Wednesday into Wednesday night stalls to our south.
A broad SW flow aloft and some shortwave energy may interact
with this front and develop a wave of low pressure along it
Thursday night. This wave likely passes to our south and east on
Friday. Have continued to keep PoPs in the slight to low chance
range. Thinking the surface high will continue to ridge down
into the region preventing much in the way of precipitation. The
low moves offshore late Friday into Friday night with a
stronger high building into the region for the rest of the
weekend. This high will likely move offshore early next week
with the approach of the next frontal system.

Temperatures should average near normal through the long term period
with highs in the upper 60s and lower 70s and nighttime
temperatures mainly in the lower and middle 50s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Warm front will clear nrn portions of the area by 12-14z. A
cold front approaches from the west on Wednesday.

Mainly mvfr or lower this eve, although some breaks to vfr are
likely, especially the NYC arpts. Rain tapers off thru 4z from
w to e. Heaviest shwrs from KISP to KHVN and points e. Cigs
still expected to lower to ifr all areas overnight.

Winds will continue to diminish this eve. Light and variable winds
may prevail across the Lower Hudson Valley. S-SW winds of 10 to 15
kt expected on Wed, becoming nw behind the cold front Wed ngt.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z.

KLGA TAF Comments: Potential for significant variability in
ceilings thru 3z.

KEWR TAF Comments: Potential for significant variability in
ceilings thru 3z.

KTEB TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z.

KHPN TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z.

KISP TAF Comments: Potential for significant variability in
ceilings/vsbys thru 3z. An embedded tstm is possible thru 2z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...Showers/tstms with MVFR or lower at times, mainly in
the afternoon/evening.
.Thursday...VFR.
.Thursday night-Friday morning...MVFR possible, low chance of
showers.
.Friday afternoon-Sunday...VFR.

&&

.MARINE...
SCA remains in effect through 9pm for the Eastern Sound and
Eastern LI Bays. Winds will continue to diminish there and
should be below 25 kt after 9pm. Gusts on the ocean waters have
diminished below 25 kt, although seas will remain above 5 ft
through Wed night.

Winds are likely to remain below SCA levels Thursday through the
weekend on all area waters. Ocean seas on Thursday into Thursday
night will remain elevated above 5 ft, but then should remain 3-4 ft
from Friday into the weekend.

&&

.HYDROLOGY...
The potential for significant flash flooding remains into this
evening, mainly across southeastern Connecitcut and portions of
western Suffolk County. Additional rainfall amounts of 2 to 3
inches with locally higher amounts cannout be ruled out in the
heaviest band of showers. Outside of the heaviest band of
showers, rainfall amounts will be significantly less.

Scattered tstms Wed/Wed eve have the potential to produce heavy
rainfall however urban and small stream flooding appears to be
the potential threat at this point.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Wednesday evening for NYZ075-080-
     081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for ANZ330-
     340.
     Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
     355.

&&

SYNOPSIS...24/DS
NEAR TERM...24/DS
SHORT TERM...24
LONG TERM...DS
AVIATION...JMC
MARINE...24/DS
HYDROLOGY...24/DS
EQUIPMENT...
Hazardous weather outlook, Sep 25, 8:11 PM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
811 PM EDT Tue Sep 25 2018

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>074-078-079-176-177-270015-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
811 PM EDT Tue Sep 25 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The Storm Prediction Center has placed the area in a slight risk for
severe thunderstorms on Wednesday. The main threat with these storms
will be gusty winds. Some storms may become severe, with damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-270015-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
811 PM EDT Tue Sep 25 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The Storm Prediction Center has placed the area in a slight risk for
severe thunderstorms on Wednesday. The main threat with these storms
will be gusty winds. Some storms may become severe, with damaging
winds.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Sep 25, 6:17 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
617 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   LAW ENFORCEMENT

            FLOODING ONGOING ALONG SOUTH NEWMAN STREET

&&

JE
Local storm report, Sep 25, 6:23 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   FIRE DEPT/RESCUE

            HACKENSACK FIRE DEPARTMENT HAS RESCUED OVER 18 PEOPLE
            FROM STRANDED CARS IN FLOOD WATERS. MANY ROADS CLOSED
            AND IMPASSABLE.

&&

DS
Local storm report, Sep 25, 6:28 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
628 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     FLASH FLOOD      FAIRFIELD               41.13N  73.28W
09/25/2018                   FAIRFIELD          CT   EMERGENCY MNGR

            NUMEROUS PEOPLE TRAPPED IN VEHICLES ON BENNETT STREET

&&

JE
Local storm report, Sep 25, 6:29 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
629 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     FLASH FLOOD      NEWARK                  40.72N  74.17W
09/25/2018                   ESSEX              NJ   DEPT OF HIGHWAYS

            ALL LANES CLOSED ON US 1 & 9 APPROACHING PULASKI SKYWAY
            DUE TO FLOODING

1142 AM     FLASH FLOOD      NEWARK                  40.72N  74.17W
09/25/2018                   ESSEX              NJ   DEPT OF HIGHWAYS

            ALL LANES CLOSED DUE TO FLOODING ON US 1&9 NORTHBOUND
            APPROACHING WILSON AVENUE.

1203 PM     FLASH FLOOD      SECAUCUS                40.78N  74.06W
09/25/2018                   HUDSON             NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 3 WESTBOUND AREA OF NJ TURNPIKE-EASTERN
            SPUR.

1203 PM     FLASH FLOOD      BAYONNE                 40.66N  74.11W
09/25/2018                   HUDSON             NJ   SOCIAL MEDIA

            CAR STUCK IN FLOODED ROADWAY AT ROUTE 440 NEAR PORT
            JERSEY BOULEVARD SOUTHBOUND.

1205 PM     FLASH FLOOD      1 NNW WEST BERGEN       40.72N  74.09W
09/25/2018                   HUDSON             NJ   DEPT OF HIGHWAYS

            FLOODING ON US 1 AND 9 TRUCK ROUTE BOTH DIRECTIONS
            APPROACHING NJ 440 WITH ALL LANES CLOSED.

1210 PM     FLASH FLOOD      KEARNY                  40.75N  74.12W
09/25/2018                   HUDSON             NJ   FIRE DEPT/RESCUE

            PORTIONS OF CENTRAL AVENUE IMPASSABLE DUE TO 3 TO 4
            FEET OF STANDING WATER.

1211 PM     FLASH FLOOD      BAYONNE                 40.66N  74.11W
09/25/2018                   HUDSON             NJ   DEPT OF HIGHWAYS

            RAMP CLOSED DUE TO FLOODING ON NJ TURNPIKE-HUDSON
            COUNTY EXTENSION OUTSIDE EXIT INTERCHANGE 14A-NJ 440A
            BAYONNE BRIDGE.

1211 PM     FLASH FLOOD      NEWARK                  40.72N  74.17W
09/25/2018                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ TURNPIKE AT INTERCHANGE 15E. RAMP CLOSED
            FROM ROUTE 1&9 NORTH TO THE TURNPIKE TOLL PLAZA.

1221 PM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
09/25/2018                   HUDSON             NJ   DEPT OF HIGHWAYS

            ALL LANES CLOSED DUE TO FLOODING ON US 1&9 TRUCK ROUTE
            BOTH DIRECTIONS AT CHARLOTTE CIRCLE.

1227 PM     FLASH FLOOD      NEWARK                  40.72N  74.17W
09/25/2018                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 1&9 LOCAL LANES NORTHBOUND APPROACHING
            DELANCEY STREET.

1234 PM     FLASH FLOOD      MARION                  40.74N  74.08W
09/25/2018                   HUDSON             NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 7 EASTBOUND APPROACHING CHARLOTTE CIRCLE
            WITH ALL LANES CLOSED.

0102 PM     FLASH FLOOD      NORTH HACKENSACK        40.91N  74.03W
09/25/2018                   BERGEN             NJ   LAW ENFORCEMENT

            NEWBRIDGE ROAD CLOSED IN BOTH DIRECTIONS FROM MAIN
            STREET EASTBOUND TO NEW MILFORD BORDER.

0113 PM     FLASH FLOOD      ENGLEWOOD CLIFFS        40.88N  73.95W
09/25/2018                   BERGEN             NJ   TRAINED SPOTTER

            VEHICLE STUCK IN FLOOD WATER ON DEBORAH TERRACE.

0122 PM     FLASH FLOOD      BRONX                   40.85N  73.87W
09/25/2018                   BRONX              NY   BROADCAST MEDIA

            MOSHULU PARKWAY AT I87 INTERCHANGE FLOODED.

0155 PM     FLASH FLOOD      1 SSW KEARNY            40.73N  74.13W
09/25/2018                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON PULASKI SKYWAY NORTHBOUND AT US 1 AND 9
            TRUCK ROUTE AT RAYMOND BLVD WITH ALL LANES CLOSED

0212 PM     FLASH FLOOD      WHITE PLAINS            41.02N  73.76W
09/25/2018                   WESTCHESTER        NY   DEPT OF HIGHWAYS

            BRONX RIVER PARKWAY CLOSED DUE TO FLOODING BETWEEN
            GREENACRES AVENUE AND TARRYTOWN ROAD.

0320 PM     FLASH FLOOD      OLD GREENWICH           41.02N  73.56W
09/25/2018                   FAIRFIELD          CT   TRAINED SPOTTER

            SEVERAL STREETS FLOODED IN TOWN INCLUDING LOCKWOOD
            AVENUE AND SOUND BEACH AVENUE AND BENJAMIN STREET WITH
            AT LEAST TWO FEET OF STANDING WATER AND IMPASSABLE ROADS

0323 PM     FLASH FLOOD      RIDGEFIELD PARK         40.85N  74.02W
09/25/2018                   BERGEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON US 46 EASTBOUND NEAR AREA OF NEW JERSEY
            TURNPIKE WITH ALL LANES CLOSED

0325 PM     FLASH FLOOD      1 W OLD GREENWICH       41.02N  73.61W
09/25/2018                   FAIRFIELD          CT   TRAINED SPOTTER

            RUNNING MUD AND WATER OVER HALFWAY UP TIRES AT DAVIS
            AVENUE AND BRUCE PARK DRIVE.

0345 PM     FLASH FLOOD      OLD GREENWICH           41.02N  73.56W
09/25/2018                   FAIRFIELD          CT   TRAINED SPOTTER

            FLOODING CONTINUES AT WESSKUM ROAD AND SOUND BEACH
            AVENUE, AND HARDING ROAD AND LADDINS ROCK ROAD WITH
            ROADS CLOSED

0345 PM     FLASH FLOOD      OLD GREENWICH           41.02N  73.56W
09/25/2018                   FAIRFIELD          CT   TRAINED SPOTTER

            SHADY BROOK LANE AND MIDBROOK LANE IMPASSABLE WITH UP
            TO TWO FEET OF WATER.

0415 PM     FLASH FLOOD      BAYSIDE                 40.77N  73.78W
09/25/2018                   QUEENS             NY   TRAINED SPOTTER

            ON BELL BLVD ALL SOUTHBOUND LANES CLOSED AT 208TH PLACE
            WITH TWO FEET OF STANDING WATER WITH POLICE ON SCENE

0430 PM     FLASH FLOOD      EAST NORWALK            41.11N  73.41W
09/25/2018                   FAIRFIELD          CT   SOCIAL MEDIA

            I 95 CLOSED SOUTHBOUND AT EAST AVENUE EXIT 16 WITH CAR
            STUCK IN WATER AND POLICE ON SCENE

0430 PM     FLASH FLOOD      SOUTH NORWALK           41.09N  73.42W
09/25/2018                   FAIRFIELD          CT   TRAINED SPOTTER

            SEVERE STREET FLOODING REPORTED AT MEADOW STREET AND
            WILSON AVENUE WITH CAR STUCK IN WATER AND SUBMERGED
            HALFWAY

0530 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   TRAINED SPOTTER

            ESSEX AND STATE STREETS REMAIN CLOSED WITH BOATS
            DEPLOYED FOR POSSIBLE RESCUES.

0530 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   LAW ENFORCEMENT

            RAILROAD AVENUE AND SUSSEX STREET REMAIN FLOODED WITH
            ROAD CLOSED

0530 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   LAW ENFORCEMENT

            FLOODING ONGOING ALONG SOUTH NEWMAN STREET

0549 PM     FLASH FLOOD      FAIRFIELD               41.13N  73.28W
09/25/2018                   FAIRFIELD          CT   EMERGENCY MNGR

            NUMEROUS PEOPLE TRAPPED IN VEHICLES ON BENNETT STREET

0600 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   LAW ENFORCEMENT

            FLOODING ONGOING IN NORTH END OF TOWN ALONG COMMERCE
            WAY WITH EMERGENCY MANAGEMENT EMPLOYING MITIGATION
            METHODS

0615 PM     FLASH FLOOD      HACKENSACK              40.89N  74.05W
09/25/2018                   BERGEN             NJ   FIRE DEPT/RESCUE

            HACKENSACK FIRE DEPARTMENT HAS RESCUED OVER 18 PEOPLE
            FROM STRANDED CARS IN FLOOD WATERS. MANY ROADS CLOSED
            AND IMPASSABLE.

&&

JE
Local storm report, Sep 25, 6:36 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
636 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      TOILSOME HILL           41.21N  73.23W
09/25/2018                   FAIRFIELD          CT   SOCIAL MEDIA

            THE HORSE HAVEN BROOK IS OVER ITS BANKS FLOODING THE
            AREA OF PARK AVENUE AND BRION DRIVE. MULTIPLE CARS ARE
            SUBMERGED IN SEVERAL FEET OF FLOWING FLOOD WATERS.

&&

DS
Local storm report, Sep 25, 7:21 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
721 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      HAMDEN                  41.37N  72.90W
09/25/2018                   NEW HAVEN          CT   SOCIAL MEDIA

            MORSE STREET IN HAMDEN CLOSED DUE TO FLOODING. ONE CAR
            STRANDED IN FLOOD WATERS.

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 9:57 PM EDTAreal Flood AdvisoryOKXNaugatuck Valley Planning Region3 hr
Sep 25, 11:32 PM EDTRiver Flood WarningOKXSoutheastern Connecticut Planning Region19 hr
Sep 26, 1:02 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region3 hr
Sep 26, 5:48 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region117 min

Nearby

Flash Flood Warnings in Connecticut, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.